Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 145, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 20, 2014, 2:58 PM EDT for Baker County, Dougherty County, Mitchell County, Georgia. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2014, 2:58 PM EDT (18:58 UTC)
- Expired
- Jun 20, 2014, 3:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Baker County, GA, Dougherty County, GA, Mitchell County, GA
The radar
The Tallahassee radar (KTLH), 122 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 3:07 PM EDT | TSTM WND DMG | 3 Nw Putney, GA | TREES DOWN ON RADIUM SPRINGS ROAD AND MOCKINGBIRD LANE. |
| Jun 20, 3:10 PM EDT | HAIL 1 | 3 Nnw Putney, GA | BUSINESS ALONG US 19 REPORTED QUARTER SIZE HAIL AND STRONG WINDS. |
| Jun 20, 3:12 PM EDT | TSTM WND DMG | Putney, GA | TREE DOWN ON THE 1400 BLOCK OF ANTIOCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807
WUUS52 KTAE 201858
SVRTAE
GAC007-095-205-201930-
/O.NEW.KTAE.SV.W.0145.140620T1858Z-140620T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BAKER COUNTY IN SOUTHWEST GEORGIA...
DOUGHERTY COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF PUTNEY...
NORTHEASTERN MITCHELL COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 330 PM EDT
* AT 257 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF
PUTNEY...OR NEAR SOUTHWEST GA REGIONAL A/P...AND MOVING SOUTH AT 5
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BACONTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3157 8399 3148 8400 3147 8398 3146 8398
3146 8400 3137 8400 3138 8445 3146 8442
3152 8444 3157 8443
TIME...MOT...LOC 1858Z 014DEG 6KT 3150 8423
$$
42-DVD2 follow-up statements
342
WWUS52 KTAE 201910
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 PM EDT FRI JUN 20 2014
GAC007-095-205-201930-
/O.CON.KTAE.SV.W.0145.000000T0000Z-140620T1930Z/
MITCHELL GA-BAKER GA-DOUGHERTY GA-
310 PM EDT FRI JUN 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHEASTERN DOUGHERTY...NORTHEASTERN BAKER AND NORTHEASTERN
MITCHELL COUNTIES...
AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WILLIAMSBURG...OR NEAR PUTNEY...MOVING
SOUTH AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BACONTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3157 8399 3148 8400 3147 8398 3146 8398
3146 8400 3137 8400 3137 8424 3157 8425
TIME...MOT...LOC 1910Z 014DEG 6KT 3150 8414
$$
42-DVD341
WWUS52 KTAE 201923
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
323 PM EDT FRI JUN 20 2014
GAC007-095-205-201933-
/O.EXP.KTAE.SV.W.0145.000000T0000Z-140620T1930Z/
MITCHELL GA-BAKER GA-DOUGHERTY GA-
323 PM EDT FRI JUN 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DOUGHERTY...
NORTHEASTERN BAKER AND NORTHEASTERN MITCHELL COUNTIES WILL EXPIRE AT
330 PM EDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3157 8399 3148 8400 3147 8398 3146 8398
3146 8400 3137 8400 3137 8424 3157 8425
TIME...MOT...LOC 1923Z 014DEG 6KT 3148 8415
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:26 PM EDT, 32 minutes earlier.
Area forecast discussion, Jun 20, 2:26 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 226 PM EDT Fri Jun 20 2014 .Near Term [Through Tonight]... With little in the way of synoptic scale systems to discuss locally other than the typical summertime ridging, isolated to scattered areas of seasonal summertime convection will diminish rapidly this evening. Mostly clear to partly cloudy skies are expected overnight with seasonably muggy low temperatures. .Short Term [Tonight Through Sunday]... Upper ridge will continue to influence the weather across the region through Saturday, before weakening on Sunday. Other than a weak surface trough across south-central Georgia on Saturday, there will be little in the way of synoptic forcing, with the seabreeze being the primary driver of convection. Forecast PoPs will be slightly below the seabreeze climo PoPs given the influence of the upper ridge. With the slightly below climo coverage of rain for Saturday, temperatures will continue to be hot, with highs in the mid to upper 90s. Should see an increase in coverage on Sunday as a weak upper trough approaches from the west. This will help to spark convection along the seabreeze as well as the lingering surface trough, so have increased PoPs over Saturday's values. With the increase coverage, temperatures should be a bit lower as well, with highs in the lower to mid 90s. .Long Term [Sunday Night Through Friday]... Lingering surface trough coupled with weak troughiness aloft will keep climo or above rain chances in the forecast through early next week. This will also push temperatures back down into the lower 90s (near normal for late June). Guidance diverges by mid to late week with the GFS bringing moisture northward from the deep tropics. Recent performance of GFS in the tropics makes this a bit dubious, especially without support from the ECMWF, so will show a bit of a decrease in PoPs towards the end of the week, supported by the ECMWF idea of an increase in upper ridging. && .Aviation... [Through 18Z Saturday] Isolated to scattered areas of convection are expected through this evening with convection rapidly diminishing after sunset. Winds will be light outside of convection. VFR conditions are expected to prevail outside of convection. && .Marine... Westerly to southwesterly winds are forecast to continue over the coastal waters into next week as the subtropical ridge axis remains south of the waters. Winds may occasionally approach exercise caution levels over the weekend as a surface trough drops south towards the Gulf Coast. However, conditions are expected to remain below headline criteria. && .Fire Weather... Relative humidity values are expected to remain above critical levels for the next several days with gradually increasing rain chances for the latter half of the weekend and continuing into the next work week. && .Hydrology... Rainfall totals for the next week will be around 1- 2 inches across the area. With all rivers below bank full stage, this rainfall is not expected to cause significant rises on area rivers. && .Preliminary Point Temps/PoPs... Tallahassee 72 96 73 93 73 / 20 40 20 50 30 Panama City 76 91 78 90 76 / 10 40 20 30 20 Dothan 73 96 73 95 74 / 10 30 30 40 30 Albany 72 97 73 95 74 / 20 30 30 40 30 Valdosta 71 95 72 93 72 / 20 30 30 40 30 Cross City 72 93 73 92 71 / 20 40 20 40 20 Apalachicola 75 90 78 89 76 / 10 30 10 30 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...CAMP LONG TERM...CAMP AVIATION...DVD MARINE...CAMP FIRE WEATHER...DVD HYDROLOGY...BOLDEN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:51 PM EDT | Special Weather Statement | TAE | Berrien | 39 min |
| Jun 20, 5:32 PM EDT | Special Weather Statement | TAE | Cook | 43 min |
| Jun 20, 6:14 PM EDT | Special Weather Statement | TAE | Lowndes | 61 min |
| Jun 20, 6:22 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.